Follow
Share
This question has been closed for answers. Ask a New Question.
Find Care & Housing
I didn't know Valium could be substituted for BP medicine. That's interesting.
Helpful Answer (0)
Report

Your Dad sounds like he is sensitive to meds. My Mom is too and was given a BP med whose side effect was dementia - fortunately when I noticed her gradual but rapid change in behavior I read the side effects - sure enough dementia was one of them. Now she is on Valium for BP because she couldn't take the other kinds but she started thinking much more clearly!
Helpful Answer (0)
Report

Amazing. 5 mg of Valium at bedtime, completely stopped the Sundowning Syndrome. It can only be given depending on what other meds the patient takes, but worked miracles with dad. I have to be sure he is sitting on his bed when I give it to him though. It's like a light dimmer switch. You can see his lights going down, down, then off. Put him to bed for the night, and we both sleep all night.
Helpful Answer (0)
Report

Thank You, I did look up Sundowning Syndrome, right here on this site. The hospice nurse mentioned it, and it fits dad to a T. We are working on possible meds that will help with that. Thank you all for your answers, and that you Aging Care for this website.
Helpful Answer (0)
Report

There is something called Sundowners that comes upon some people in the evening. I read about it and it is hard to believe something like that can happen. I wonder if it has something to do with being awake too long. Does he take a nap?

My dad also cannot take cold, allergy type medication or it gives him hallucinations and other things like various nasal sprays etc... cause him to get so confused, delusional, that he is practically comatose.

When they gave dad Haldol at the hospital it made him nuts for about 2 days.

Look up sundowners or sun downers in the elderly. maybe that is what is going on.
Helpful Answer (0)
Report

Try looking up sundowners syndrome.
Helpful Answer (0)
Report

No, no specific meds at that time, other than the same ones he takes throughout the day, every day. Too much pain meds will send him into severe hallucinations, delirium and such. But, whether it be a nice pattern or a mean one, every evening he turns into a terror. Walking the house, trying to find things, trying to go to work, trying to find people. He will do this for about 4 hours, then finally exhaust himself out.
Helpful Answer (0)
Report

Is there a medication he/she is taking at a specific time of day that is affecting them?

My dad has problems upon awakening in the mornings. And would sometimes get confused at night if he got too worn out.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.